ArticleEpilepsy & behavior reports2021
Severe drug-induced liver injury caused by levetiracetam - A case report and review of the literature.
Article in Epilepsy & behavior reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 9 citations in OpenAlex.
- Pharmacist-led management of suspected drug-provoked seizures and sequential antiseizure medication adverse reactions: a case report.Frontiers in pharmacology · 2026Article
- Article
- Atypical, Levetiracetam-induced Hypersensitivity Syndrome Complicated by Fulminant Liver Failure in a Patient Undergoing Hemodialysis.Internal medicine (Tokyo, Japan) · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Levetiracetam (LEV) is a broad-spectrum, second-generation anti-seizure medication, which has quickly become one of the most commonly prescribed drugs for people with epielpsy due to its good tolerability, rapid up-dosing capability, with both parenteral and enteral routes of administration. Considering the frequent prescriptions and predominant excretion by the kidney with minimal hepatic metabolism, severe liver injury is very rarely a complication associated with LEV. An analysis of this reported case and further published cases was performed with respect to indication, relevant previous liver diseases, concomitant medication, and both the dosage as well as the duration of LEV when drug-induced liver injury (DILI) was noted. DILI occurs after a few days to a maximum of five months after initiation of therapy with LEV and, in the worst case, may require liver transplantation or result in death. Monitoring of serum transaminase values may be helpful. Discontinuing LEV is the first therapeutic measure. In addition, immunosuppression with cortisone can be considered for serious cases.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.